Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 33, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jul 13, 2021, 5:10 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 5:10 PM EDT (21:10 UTC)
- Expired
- Jul 13, 2021, 6:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted.
521
WHUS51 KCLE 132110
SMWCLE
LEZ142-143-162-163-132215-
/O.NEW.KCLE.MA.W.0033.210713T2110Z-210713T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
510 PM EDT Tue Jul 13 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from Maumee Bay OH to the Islands OH...
Open waters from Maumee Bay OH to The Islands OH...
* Until 615 PM EDT.
* At 509 PM EDT, strong thunderstorms were located along a line
extending from 6 nm east of Monroe Harbor to 11 nm west of
Put-In-Bay, moving northeast at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Reno Beach, Put-In-Bay and Kelleys Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4172 8347 4172 8341 4196 8311 4186 8306
4168 8270 4167 8260 4158 8260 4151 8272
4154 8272 4150 8296 4159 8309 4167 8332
4166 8347
TIME...MOT...LOC 2109Z 224DEG 27KT 4188 8318 4162 8307
HAIL...0.00IN
WIND...>34KTS
$$
Sefcovic2 follow-up statements
022
FZUS71 KCLE 132145
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
545 PM EDT Tue Jul 13 2021
LEZ142-143-162-163-132215-
/O.CON.KCLE.MA.W.0033.000000T0000Z-210713T2215Z/
545 PM EDT Tue Jul 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 615 PM EDT...
For the following areas...
Nearshore waters from Maumee Bay OH to the Islands OH...
Open waters from Maumee Bay OH to The Islands OH...
At 544 PM EDT, strong thunderstorms were located along a line
extending from 15 nm southeast of Detroit River Light to near Put-In-
Bay to near Sandusky Bay, moving northeast at 25 knots. Additional
showers and thunderstorms were approaching waters near Toledo and
may produce gusts up to 20 to 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Reno Beach, Put-In-Bay and Kelleys Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Frequent lightning is occurring with the line of storms. If caught
on the open water stay below deck if possible, keep away from
ungrounded metal objects.
&&
LAT...LON 4172 8341 4196 8311 4186 8306 4168 8270
4167 8260 4158 8260 4151 8272 4154 8272
4150 8296 4159 8309 4167 8332 4166 8347
4172 8347
TIME...MOT...LOC 2144Z 229DEG 26KT 4189 8289 4170 8279 4144 8296
HAIL...0.00IN
WIND...>34KTS
$$
Jaszka436
FZUS71 KCLE 132212
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
612 PM EDT Tue Jul 13 2021
LEZ142-143-162-163-132221-
/O.EXP.KCLE.MA.W.0033.000000T0000Z-210713T2215Z/
612 PM EDT Tue Jul 13 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 615 PM EDT...
The affected areas were...
Nearshore waters from Maumee Bay OH to the Islands OH...
Open waters from Maumee Bay OH to The Islands OH...
The thunderstorms have moved out of portions of the area. A Special
Marine Warning remains in effect until 7:30 PM EDT for nearshore and
open waters from about Port Clinton to Avon Point.
LAT...LON 4172 8341 4196 8311 4186 8306 4168 8270
4167 8260 4158 8260 4151 8272 4154 8272
4150 8296 4159 8309 4167 8332 4166 8347
4172 8347
TIME...MOT...LOC 2211Z 224DEG 27KT 4189 8289 4170 8279 4144 8296
$$
JaszkaWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 13, 3:24 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 13, 3:24 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 324 PM EDT Tue Jul 13 2021 .SYNOPSIS... An upper level trough will continue to move across the Great Lakes region into Wednesday afternoon. High pressure will briefly move into the area for Wednesday evening into Thursday before a cold front will approach the area from the west Friday morning. High pressure will build south across the area this weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... An upper level trough will continue to progress across the Great Lakes region for much of the near term period, bringing the continued chance for heavy rainfall through Wednesday late morning/afternoon. The low pressure associated with this trough continues to weaken over Lake Michigan, which will prevent any boundary from moving across the area, which would possibly aid in enhancing storms. Current radar has a cluster of storms east of I77 and more storms developing out west near Toledo. All storms have a high precipitation efficiency with PWATS remaining between 1.5 and 1.7 inches. Areas that have received rain the past couple days will need to be monitored for flash flood potential as the ground remains very saturated in these areas. The primary concern for severe potential is the eastern half of the CWA as daytime heating has allowed CAPE values to climb to 1500-2000 J/kg, with slightly lower values in the west. The primary severe threat with any storms that develop will be damaging winds. Widespread convection should begin to diminish into the evening and overnight hours as the area begins to stabilize and the troughs aiding the development of storms move east of the area. A slight chance of showers and thunderstorms are possible Wednesday afternoon due to a weak surface trough and daytime heating. Confidence remains low on location and intensity of these storms though. On Wednesday, high pressure is expected to briefly build across the area, which will allow for a break in precipitation across the area. Muggy, tropical conditions will briefly diminish across the eastern area, however the western areas will persist with dewpoints near 70. Temperatures on Wednesday will be in the upper 70s to low 80s with dewpoints in the mid to upper 60s, possibly approaching 70 out west. Overnight lows will be in the mid to upper 60s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... An upper trough over the Great Lakes region on Thursday will support the development of a low pressure system over the northern Great Lakes with a front extending through the central Great Lakes and into the Midwest. This front will slowly sag southeast into the forecast area, bringing showers and thunderstorms into the region and have PoPs increasing through the period to high likely to low categorical range. Thursday could get toasty across the area with the front remaining fairly slow across the region and highs in the upper 80s to lower 90s are possible ahead of the front. With more shower and thunderstorm activity on Friday, will keep highs cooler in the 80s. && .LONG TERM /SATURDAY THROUGH MONDAY/... A front will be in the vicinity of the forecast area on Saturday and will continue moving slowly southeast. A new upper trough will enter the Great Lakes region over the weekend and help push this front out of the region for early next week. For now, have PoPs for Saturday and Sunday, mostly in the chance range as the front could be more progressive and exit faster than current models. High pressure will build into the region behind the front and the area should dry out for Monday and Tuesday, especially with decreasing moisture and the lack of upper jet support. With that, have a dry forecast for Monday and Tuesday. && .AVIATION /18Z Tuesday THROUGH Sunday/... A mix of MVFR and VFR ceilings are being observed across the area as the next round of rain and storms moves in. This will be the general trend throughout today, with visibilities also dropping into MVFR/IFR range in the heaviest bands. All TAF sites have a good chance of receiving thunderstorm activity, with the greatest chance of anything severe occurring at KCAK, KMFD, KYNG, and KERI as instability continues to increase across the eastern portion of the area. The primary threats with any storms that develop are gusty winds and heavy rainfall. Once the area loses some instability this afternoon, much of the remaining precipitation in the east should fall primarily as rain overnight. Overnight tonight, a widespread and lower cloud deck of 1000-2000 feet will build over the area, so have opted to keep the TAF only dropping to MVFR, however locally lower IFR ceilings are possible. By Wednesday afternoon, ceilings should begin to lift and the chance of showers/thunderstorms significantly diminishes for the end of the TAF period. Winds today will remain from the southwest at 10-15 knots, gusting up to 20 knots for terminals through this afternoon. Winds will begin to diminish tonight to 5-10 knots, remaining from the southwest through the remainder of the TAF period. Outlook...Non-VFR possible in showers and thunderstorms across the central/western half of the area on Thursday evening/overnight. Better chance of Non-VFR conditions on Friday in showers and thunderstorms. && .MARINE... South to southwest winds will persist across Lake Erie through the end of the week. Winds tonight will increase to 10-15 knots, possibly approaching 20 knots in the open water zones. Waves will remain 1-3 feet along the southern lakeshore, building to higher heights north of the area. Winds will weaken to 5-10 knots on Wednesday afternoon as high pressure builds across the lake from the southeast. On Thursday, a cold front will approach Lake Erie from the west, which is expected to move across the lake on Friday. Ahead of the boundary, winds are expected to increase to 10-15 knots, maintaining the offshore flow. Winds will finally shift to east-northeast behind the cold front Friday night into Saturday and weaken to 5-10 knots. No marine headlines are expected at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Campbell MARINE...Campbell
Hazardous weather outlook, Jul 13, 3:33 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 333 PM EDT Tue Jul 13 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 333 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are again possible across the area today. Isolated strong to severe storms are possible with the primary threat of damaging winds. Heavy rainfall may cause localized flooding, especially in areas that are already saturated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms may approach strong to severe levels Thursday evening and overnight, mainly west of I-71. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-141945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 333 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are again possible across the area today. Isolated strong to severe storms are possible with the primary threat of damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms may approach strong to severe levels Thursday evening and overnight, especially across the western basin of the lake. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 13, 4:19 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
419 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 3 ENE MEADVILLE 41.66N 80.10W
07/13/2021 CRAWFORD PA 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 13, 4:27 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
427 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 2 SE SAEGERTOWN 41.70N 80.11W
07/13/2021 CRAWFORD PA 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jul 13, 4:28 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
428 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG WARREN 41.24N 80.82W
07/13/2021 TRUMBULL OH 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT THE CITY OF
WARREN. TIME ESTIMATED BY RADAR.
&&
RCLocal storm report, Jul 13, 4:31 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG HOWLAND CENTER 41.25N 80.75W
07/13/2021 TRUMBULL OH 911 CALL CENTER
MULTIPLE TREES DOWN. TIME ESTIMATED BY
RADAR.
&&
RCLocal storm report, Jul 13, 4:32 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
432 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG BROOKFIELD CENTER 41.24N 80.56W
07/13/2021 TRUMBULL OH 911 CALL CENTER
MULTIPLE TREES DOWN. TIME ESTIMATED BY
RADAR.
&&
RCLocal storm report, Jul 13, 4:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 2 S UNION CITY 41.87N 79.84W
07/13/2021 ERIE PA 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:26 AM EDT | River Flood Warning | CLE | Lorain | 24 hr |
| Jul 13, 11:16 AM EDT | River Flood Warning | CLE | Trumbull | 33 hr |
| Jul 13, 2:07 PM EDT | Areal Flood Advisory | CLE | Portage, Stark, Summit | 3 hr |
| Jul 13, 2:32 PM EDT | Flash Flood Warning | CLE | Portage, Stark | 2 hr |
| Jul 13, 3:05 PM EDT | Areal Flood Advisory | CLE | Geauga | 2 hr |
| Jul 13, 3:31 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Jul 13, 4:15 PM EDT | Special Weather Statement | CLE | Richland | 30 min |
| Jul 13, 5:18 PM EDT | Special Weather Statement | CLE | Crawford | 27 min |
| Jul 13, 5:25 PM EDT | Special Weather Statement | CLE | Sandusky | 35 min |
| Jul 13, 5:55 PM EDT | Special Weather Statement | CLE | Erie | 35 min |
| Jul 13, 5:58 PM EDT | Special Marine Warning | CLE | 68 min | |
| Jul 13, 7:36 PM EDT | Special Weather Statement | CLE | Medina | 24 min |
| Jul 13, 7:52 PM EDT | Special Weather Statement | CLE | Medina | 38 min |
| Jul 13, 3:26 PM EDT | Special Weather Statement | CLE | Crawford | 49 min |
| Jul 13, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 54 min |
| Jul 13, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 36 min |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.